Alert archive / Oklahoma / Flash Flood Warnings in 2007

Flash Flood Warning 37, NWS Norman, OK

May 26, 2007Stephens County, Oklahoma

NWS Norman, OK issued this flash flood warning at May 26, 2007, 7:50 PM CDT for Stephens County, Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 26, 2007, 7:50 PM CDT (00:50 UTC)
Expired
May 26, 2007, 10:45 PM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Whole counties

County Stephens County, OK

The radar

The Altus AFB radar (KFDR), 104 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 8:00 PM CDTFLASH FLOODDuncan, OKPORTIONS OF US HWY 81 CLOSED DUE TO WATER UP TO 18 INCH DEPTHS. SEVERAL CARS WASHED OFF HWY 81 NEAR THE CHISHOLM TRAIL MALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2007-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 153 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2007-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
153 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
757 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOUN 270051
FFWOUN
OKC137-270345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
750 PM CDT SAT MAY 26 2007

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  STEPHENS COUNTY IN SOUTHERN OKLAHOMA...

* UNTIL 1045 PM CDT

* AT 750 PM CDT...STORM SPOTTERS AND NATIONAL WEATHER SERVICE 
  DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM IN 
  DUNCAN...MOVING NORTH AT 5 MPH. BETWEEN 1 AND 3 INCHES OF RAIN
  HAS ALREADY FALLEN...AND ADDITIONAL RAIN WILL FALL OVER THE NORTH
  SIDE OF DUNCAN.

* LOCATIONS IN THE WARNING INCLUDE DUNCAN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. MOVE TO HIGHER
GROUND.

LAT...LON 3448 9802 3445 9786 3468 9779 3466 9804

$$

BURKE
2 follow-up statements
000 
WGUS74 KOUN 270207
FFSOUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
905 PM CDT SAT MAY 26 2007

OKC137-270345-
STEPHENS OK-
905 PM CDT SAT MAY 26 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR
STEPHENS COUNTY...

AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING FROM DUNCAN TO 
MARLOW...MOVING NORTH AT 5 MPH. ADDITIONAL RAINFALL OF ONE INCH OR 
MORE IS LIKELY FROM MARLOW NORTHWARD TO THE GRADY COUNTY LINE. 
ADDITIONAL RAIN UP TO A HALF INCH IS LIKELY FARTHER SOUTH TOWARD 
DUNCAN. STORM SPOTTERS REPORTED SIGNIFICANT FLOODING IN DUNCAN AT 
811 PM CDT.

LOCATIONS IN THE WARNING INCLUDE DUNCAN AND MARLOW.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARM LANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE VEHICLES INTO
AREAS WHERE WATER COVERS THE ROADWAY.

LAT...LON 3450 9800 3446 9789 3468 9785 3468 9805

$$

BURKE
000 
WGUS74 KOUN 270345
FFSOUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1044 PM CDT SAT MAY 26 2007

OKC137-270354-
STEPHENS OK-
1044 PM CDT SAT MAY 26 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1045 PM CDT FOR STEPHENS
COUNTY...

HEAVY RAIN HAD MOVED OUT OF STEPHENS COUNTY. A FLASH FLOOD WATCH 
REMAINS IN EFFECT THROUGH SUNDAY.

LAT...LON 3450 9800 3446 9789 3468 9785 3468 9805

$$

BURKE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 26, 3:30 PM CDT, 4 hours 20 minutes earlier.

Area forecast discussion, May 26, 3:30 PM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
330 PM CDT SAT MAY 26 2007

.DISCUSSION...
OUTSIDE OF RECEDING FLOOD WATERS ACROSS NORTHWEST PARTS OF
OKLAHOMA...MAIN EMPHASIS WILL BE CENTERED ON MCV ACROSS SOUTHERN
OKLAHOMA THIS AFTERNOON AND EVENING...AND POSSIBLY MORE WIDESPREAD
RAINFALL ACROSS THE SOUTHEAST HALF OF THE FORECAST AREA LATE TONIGHT
THROUGH TOMORROW. EXPECT AREA OF RAIN WITH EMBEDDED THUNDERSTORMS TO
CONTINUE PROGRESSING NORTHWARD FROM SOUTH-CENTRAL OKLAHOMA THROUGH
THE EVENING HOURS...BEFORE DECREASING IN COVERAGE AND INTENSITY. OUTSIDE
OF THE INTERSTATE-35 CORRIDOR AND SOUTHEAST PORTIONS OF OKLAHOMA...MORE
SCATTERED ACTIVITY POSSIBLE THROUGH EARLY EVENING ACROSS NORTHWEST
OKLAHOMA NEAR ELEVATED CONVERGENCE ZONE. WITH ANTICIPATED COVERAGE
AND INTENSITY OF PRECIPITATION TONIGHT AND TOMORROW...FLASH FLOOD
WATCH WILL BE ISSUED FOR SOUTHEAST OKLAHOMA. ALTHOUGH THIS AREA
CAN PROBABLY HANDLE MORE RAIN THAN MUCH OF THE REST OF OUR
FORECAST AREA...DURATION AND INTENSITY LATE TONIGHT AND TOMORROW
COULD YIELD FLOODING PROBLEMS.

UNSETTLED PATTERN WITH CYCLONIC FLOW OVER UNCAPPED REGION
CONTINUES INTO TUESDAY...THUS WILL KEEP AT LEAST 20 TO 30 PERCENT
POPS GOING MOST LOCATIONS. AREAS OF MORE CONCENTRATED RAIN
ACTIVITY...SIMILAR TO ONGOING/THIS EVENINGS RAIN PATTERN...WILL
BE DEPENDENT ON MESOSCALE FEATURES. COLD FRONT STILL PROGD TO MAKE
ITS WAY THROUGH THE REGION LATE TUESDAY AND WEDNESDAY. ALTHOUGH WE
CANNOT RULE OUT ISOLATED SEVERE STORMS MONDAY AND TUESDAY AS SHEAR
SLOWLY INCREASES...BEST CHANCES FOR ORGANIZED SEVERE WEATHER WILL
BE ASSOCIATED WITH THE FRONT...WHEN INSTABILITY AND SHEAR
PARAMETERS ARE MORE SUPPORTIVE. FOLLOWING THE PASSAGE OF
FRONT...WE SHOULD SEE DRIER WEATHER WITH A WARMING TREND INTO NEXT
WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  63  77  63  80 /  60  60  30  40
HOBART OK         62  80  62  83 /  40  40  30  30
WICHITA FALLS TX  64  79  64  83 /  50  60  30  40
GAGE OK           60  80  60  84 /  30  30  30  20
PONCA CITY OK     62  77  62  80 /  50  60  30  30
DURANT OK         65  78  63  80 /  70  80  30  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 1 AM CDT SUNDAY THROUGH SUNDAY AFTERNOON
     FOR OKZ043-047-048-050>052.

TX...NONE.
&&

23/11
Hazardous weather outlook, May 26, 7:40 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
740 PM CDT SAT MAY 26 2007

OKZ004>048-050>052-TXZ083>090-271200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
740 PM CDT SAT MAY 26 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS EVENING AND OVERNIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED SMALL SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT OVER SOUTH
CENTRAL AND PARTS OF SOUTHWEST OKLAHOMA.

LOCATION...
THE MOST LIKELY AREA FOR ISOLATED SEVERE THUNDERSTORMS IN SOUTHERN
OKLAHOMA IS GENERALLY EAST OF INTERSTATE 44.

TIMING...
SEVERE WEATHER IS POSSIBLE THROUGH THE NIGHT.

DISCUSSION...
A WEAK UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE DRIFTING NORTH
THROUGH NORTH CENTRAL TEXAS AND SOUTHERN OKLAHOMA DURING THE NIGHT.
WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED... THE COMBINATION
OF WEAK INSTABILITIES... VERY HIGH HUMIDITIES IN THE LOWER LEVELS...
AND LOCALIZED AREAS OF MODEST LOW LEVEL WIND SHEAR... COULD RESULT
IN HEAVY SHOWERS... AND PERHAPS A FEW SMALL THUNDERSTORMS... CAPABLE
OF PRODUCING ISOLATED STRONG WIND GUSTS TO NEAR 60 MPH. BRIEF...
ISOLATED SMALL TORNADOES AND FUNNEL CLOUDS WILL ALSO BE POSSIBLE.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY MAY 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...50 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...15 PERCENT.

OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL OVERNIGHT COULD LEAD TO FLASH FLOODING ACROSS
PORTIONS OF SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. SEE THE FLASH
FLOOD WATCH STATEMENT FOR ADDITIONAL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
THE WEATHER PATTERN WILL BE SLOW TO CHANGE OVER THE HOLIDAY WEEKEND
AND INTO THE EARLY PART OF NEXT WEEK. ABUNDANT MOISTURE AND WEAK TO
MODERATE INSTABILITY WILL LIKELY BE IN PLACE EACH AFTERNOON AND
EVENING. BROAD BUT WEAK UPPER LEVEL LIFT WILL SUPPORT SCATTERED TO
NUMEROUS THUNDERSTORMS EACH DAY THROUGH THURSDAY. THE GREATEST RISK
OF SEVERE STORMS WILL BE TUESDAY EVENING INTO WEDNESDAY.

OTHER HAZARDOUS WEATHER...
FLOODING WILL CONTINUE TO BE A CONCERN THROUGH AT LEAST WEDNESDAY.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY.

CJS

In the hours before

Special weather statement, May 26, 6:16 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
616 PM CDT SAT MAY 26 2007

OKZ005-006-270000-
WOODS OK-ALFALFA OK-
616 PM CDT SAT MAY 26 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND WOODS COUNTIES.

A THUNDERSTORM WITH VERY HEAVY RAIN WAS LOCATED OVER FAR NORTHEAST
WOODS COUNTY AND FAR NORTHWEST ALFALFA COUNTY AT 613 PM CDT. THE
STORM WAS NEARLY STATIONARY...AND NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED THAT OVER AN INCH OF RAIN HAD ALREADY FALLEN IN A
SMALL AREA NORTH OF CAPRON AND NORTHWEST OF BURLINGTON. PEOPLE IN
THIS AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF MINOR FLOODING
OF SOME RURAL ROADS AND CREEKS.

BURKE
Special weather statement, May 26, 7:06 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
706 PM CDT SAT MAY 26 2007

OKZ041-046-270015-
MURRAY OK-CARTER OK-
706 PM CDT SAT MAY 26 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER AND MURRAY COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST OF MILO AT 706 PM
CDT...MOVING NORTH AT 20 MPH.

THIS STORM WILL PRODUCE A FEW STRONG WIND GUSTS...AND MAY PRODUCE
FUNNEL CLOUDS NEAR WOODFORD AND MILO...AND EVENTUALLY TOWARD WESTERN
MURRAY COUNTY.

BURKE
Special weather statement, May 26, 7:16 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
716 PM CDT SAT MAY 26 2007

OKZ039-270100-
STEPHENS OK-
716 PM CDT SAT MAY 26 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR STEPHENS COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER DUNCAN AT 716 PM CDT...MOVING
NORTH AT 5 MPH.

VERY HEAVY RAIN AND WINDS AROUND 50 MPH ARE POSSIBLE.

BURKE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:10 PM CDTSevere Thunderstorm WarningOUNCarter35 min
May 27, 12:57 AM CDTFlash Flood WarningOUNComanche3 hr
May 27, 3:02 AM CDTFlash Flood WarningOUNStephens3 hr
May 27, 3:38 AM CDTFlood WatchOUNAtoka, Bryan, Carter, Cleveland, Coal, Comanche and 18 more12 hr
May 27, 5:54 AM CDTFlash Flood WarningOUNCarter, Garvin, Stephens4 hr
May 27, 6:02 AM CDTFlash Flood WarningOUNLove4 hr
May 27, 7:19 AM CDTFlash Flood WarningOUNMurray4 hr
May 27, 10:30 AM CDTFlash Flood WarningOUNAtoka3 hr
May 27, 3:19 PM CDTFlood WatchOUNAtoka, Bryan, Carter, Cleveland, Coal, Garvin and 13 more49 hr

Nearby

Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.